Registered: 7 months, 3 weeks ago
Side Effects of Benadryl for Your ESA Dog – Guide
Have you felt that your ESA dog feels low after taking Benadryl? Are you concerned about the health of your furry best friend? If your answer to both of these questions is yes, the following guide will help you in making sense of the mechanism of action of Benadryl. Emotional support animals (ESAs) have to be recommended by a licensed mental health professional, for instance, a psychologist or a psychiatrist according to the United States law. No registration or certification is required, an esa letter is enough to keep an ESA. ESA dogs are different from service dogs because ESA dogs do not require any particular type of training.
Benadryl is a medication that is used for the treatment of mild to moderate allergies in ESA dogs. All types of allergies such as food allergies, insect bites, snake bites, seasonal and environmental allergies respond well to Benadryl. This medication reduces most of the symptoms caused by allergies such as itching, inflammation, sneezing, redness, and hives.
Side Effects of Benadryl
Benadryl has several benefits such as relieving the symptoms of allergy and anxiety and travel sickness. During noisy occasions such as New Year’s evening, Benadryl for dogs can also be used as a sedative. However, Benadryl is not approved by FDA and it is a drug used for the treatment of humans. Therefore, it is likely that this medication might cause some side effects in ESA dogs.
Common Side Effects of Benadryl
Dry mouth Increased heart rate Breathing problems Excessive salivation Drowsiness
Less Common Side Effects of Benadryl
The less common side effects caused by Benadryl in dogs are as follows: Diarrhea Loss of appetite Vomiting Increase in appetite
Most of these side effects of Benadryl usually appear within a few hours of exposure to the medication. You should monitor your ESA dog during the first few hours of exposure to ensure its safety. You should consult your veterinarian if you observe any of the above-mentioned side effects in your ESA dog.
The side effects of Benadryl are uncomfortable for ESA dogs. Therefore, to help the dog deal with the discomfort, homemade dog treats can be prepared and given to your furry friend. There are a variety of recipes for such homemade treats, for example, peanut butter biscuits, organic sweet potato biscuits, and oatmeal. Homemade treats are safe for your ESA dog in comparison to the commercial treats which might contain harmful ingredients such as banned antibiotics and additives.
Overdose of Benadryl
Consider the following scenario. Your ESA dog gets bitten by an insect and has an allergic reaction to the insect bite. You’re not aware of the right amount of dosage and you do not have the time to wait for the doctor. You give an estimated dosage of Benadryl to your ESA dog that rather backfires. So, you call your veterinarian immediately because you do not understand what exacerbated the symptoms of your ESA dog having an emotional support animal letter. The symptoms of your dog seem aggravated. It has seizures and almost faints. Your veterinarian tells you after examining your dog that it was due to an overdose of Benadryl. It sucks when you unintentionally harm your ESA dog when you were just trying to help. Doesn’t it? What does an overdose of Benadryl mean? It simply means that you have given more than a safe limit of Benadryl dosage that is usually prescribed by the veterinarian. Following are the warning signs that develop as a reaction to Benadryl overdose, should be looked out for:
Dilation of pupils of your dog Seizures Agitation Constipation Exacerbated heart rate
Some dogs develop an allergic reaction to Benadryl which can be fatal. You should not wait for the signs and symptoms to attenuate on their own. Immediately contact your veterinarian to seek help to avoid any dire consequences.
Useful Resources :
Topics Started: 0
Replies Created: 0
Forum Role: Spectator